Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 13, 2017, 9:20 AM CDT for Morrison County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 9:20 AM CDT (14:20 UTC)
- Expired
- Jun 13, 2017, 9:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 163 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WWUS83 KMPX 131420
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
920 AM CDT TUE JUN 13 2017
MNZ043-131445-
Morrison-
920 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRISON COUNTY...
At 920 AM CDT, a strong thunderstorm was located over Randall, or 10
miles northwest of Little Falls, moving northeast at 35 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Randall, Camp Ripley and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 132
and 139.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4629 9435 4627 9434 4623 9440 4618 9437
4616 9438 4616 9420 4602 9446 4610 9458
4631 9439
TIME...MOT...LOC 1420Z 223DEG 32KT 4612 9447
$$
SPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:16 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 6:16 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 616 AM CDT Tue Jun 13 2017 .SHORT TERM...(Today and tonight) Issued at 442 AM CDT Tue Jun 13 2017 Large area of thunderstorms in the Dakotas will mostly track to the northeast, clipping west central MN this morning. There will also a patchwork of thunderstorms at times across the forecast area, mainly this morning, and these will be tied more to the warm advection that continues in advance of large system to our west. Multiple hi-res models show these scattered storms developing here and there for an hour or two, then dissipating. There does not seem to be any broad forcing mechanism with these, and they should continue to fester through midday in an unstable airmass with weak warm advection. Said storms should lift northward as very warm mid level temps also move northward. By mid afternoon, most of these will likely be north of our area. As humid as it is, these should produce heavy rain, but only for a short time in any given area. Surface low this morning is is in western Nebraska with a warm front extending toward central Iowa. Models are in good agreement lifting this front northward into southern MN this afternoon while another low develops in east central South Dakota. Meanwhile a cold front will advance eastward, reaching the western MN border early this evening. There do seem to be hints at a triple point near the MN/SD/ND border, but any storms that develop late afternoon in that area will probably be in a relatively small area of surface based instability, especially with the warm front extending almost in a south-southeast direction. But the directional shear should be significant there, and some models do bring in a pretty healthy mid level speed max later today. So the SPC outlook looks reasonable. Other storms farther southeast that develop will also benefit from directional shear, and with the warm front, those storms will also have a chance at being surface based. 06Z Namnest has backed off on developing a large complex of damaging wind storms racing toward Wisconsin, but instead keep the storms somewhat discrete this evening. But upper support will be decreasing a little as upper low lifts into Canada. Warm mid level temps in southern MN will start cooling a bit early this evening. so the best time frame for areas along the warm front will probably be 23z-03z. .LONG TERM...(Wednesday through Monday) Issued at 442 AM CDT Tue Jun 13 2017 The long term starts off with another day with severe weather potential, and then a less amplified pattern (nearly zonal) brings relatively uneventful and mild weather for the rest of the period. Wednesday starts off on a stormy note, with a warm front situated across central MN/WI, and a cold front in western MN. After daybreak low level moisture advection shifts off pretty quickly, so storms (possibly severe) that moved through overnight should shift out of the area fairly quickly. The question next is how much redevelopment we will see during the afternoon which will depend on the extent to which convective inhibition erodes. The majority of model solutions have the cold front situated near the MN/WI border during the afternoon. The best forcing associated with the parent trough up near Hudson Bay will lie north of the area, but we could still see enough lift to generate scattered storms. Thursday the front will be well south of the area, with resultant dry weather and slightly cooler temps in the low/mid 80s. The front lifts back toward the area on Friday, bringing a chance of showers and thunderstorms into the forecast. For Saturday into the start of next week, northwest flow will usher minor mid level impulses over the area over the weekend, along with cooler air. Have included highs in the low/mid 70s for Sunday & Monday, and 20-30 precip chances over the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 615 AM CDT Tue Jun 13 2017 Main issues will be gusty southeast wind and thunderstorms. A few storms will be scattered this morning across central MN into WI, then lift northward and/or diminish. More storms will develop late afternoon or evening in western MN and move eastward. Some storms could easily gust over 40 knots along with hail. For wind, the gradient increases this morning, first in western MN where gusts will be around 30 knots. The gradient does translate eastward, but not as intense as in western MN, so gusts there will be 20-30 knots. KMSP... Morning storms have been developing at 11Z on a wnw/ese line across MN into WI, with the line being very close to the airfield. These should move north and east of KMSP around 14z-15z. Next round will wait until late evening with incoming cold front. /OUTLOOK FOR KMSP/ Wed...VFR/MVFR with TSRA possible. Wind S-SW 5-10kt. Thu...VFR. Wind W 5-10kt. Fri...VFR. Chc MVFR/TSRA. Wind VRB05kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...LS AVIATION...TDK
Hazardous weather outlook, Jun 13, 4:47 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 447 AM CDT Tue Jun 13 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 447 AM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon through tonight generally west of Interstate 35 and a Slight Risk to the east into west central Wisconsin. Large hail and damaging winds are possible with the line of strong thunderstorms that is expected to march east across the area. A tornado or two cannot be ruled out either, especially in the Enhanced Risk Area over west central Minnesota. Prior to the storms, peak heat indices will near 95 degrees this afternoon across southern Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a Slight Risk of severe thunderstorms again Wednesday, mainly east of Interstate 35. Large hail and damaging winds will be possible as scattered thunderstorms develop during the afternoon. Thunderstorm chances return Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this evening.
In the hours before
Local storm report, Jun 13, 7:30 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 AM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HAIL MORRIS 45.59N 95.91W
06/13/2017 M0.88 INCH STEVENS MN STORM CHASER
DIME SIZED HAIL REPORTED JUST WEST OF MORRIS
ON HWY 28. PEA SIZED HAIL COVERING GROUND.
&&
MKMSpecial weather statement, Jun 13, 8:15 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
815 AM CDT TUE JUN 13 2017
MNZ041-042-048-049-055-131415-
Stearns-Pope-Swift-Douglas-Todd-
815 AM CDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DOUGLAS...
POPE...SOUTHWESTERN TODD...NORTHWESTERN STEARNS AND NORTHEASTERN
SWIFT COUNTIES...
At 815 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Garfield to near Swift Falls. Movement
was northeast at 45 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Alexandria, Glenwood, Starbuck, Brooten, Carlos, Lowry, Lake Hassel,
Lake Osakis, Holmes City, Miltona, Garfield and Belle River.
This includes Interstate 94 in Minnesota between mile markers 93 and
117.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4612 9512 4541 9509 4541 9525 4539 9526
4536 9559 4595 9556
TIME...MOT...LOC 1315Z 216DEG 39KT 4594 9545 4543 9547
SPDSpecial weather statement, Jun 13, 8:51 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
851 AM CDT TUE JUN 13 2017
MNZ041>043-048-049-055-057-131415-
Morrison-Kandiyohi-Stearns-Pope-Swift-Douglas-Todd-
851 AM CDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DOUGLAS...
EASTERN POPE...TODD...NORTHWESTERN STEARNS...WESTERN MORRISON...
EASTERN SWIFT AND NORTHERN KANDIYOHI COUNTIES...
At 851 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Philbrook to Kerkhoven. Movement was
northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Willmar, Sauk Centre, Melrose, Long Prairie, New London, Spicer,
Browerville, Kerkhoven, Brooten, Belgrade, Clarissa and Randall.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 114 and 142.
U.S. Highway 10 in Minnesota between mile markers 119 and 138.
U.S. Highway 12 between mile markers 51 and 60.
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 128 and 202.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4627 9434 4623 9440 4618 9437 4518 9494
4519 9551 4628 9494 4629 9435
TIME...MOT...LOC 1351Z 240DEG 28KT 4625 9473 4520 9531
SPDSpecial weather statement, Jun 13, 9:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
920 AM CDT TUE JUN 13 2017
MNZ043-131445-
Morrison-
920 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRISON COUNTY...
At 920 AM CDT, a strong thunderstorm was located over Randall, or 10
miles northwest of Little Falls, moving northeast at 35 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Randall, Camp Ripley and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 132
and 139.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4629 9435 4627 9434 4623 9440 4618 9437
4616 9438 4616 9420 4602 9446 4610 9458
4631 9439
TIME...MOT...LOC 1420Z 223DEG 32KT 4612 9447
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:51 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 24 min |
| Jun 13, 7:15 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 60 min |
| Jun 13, 8:15 AM CDT | Special Weather Statement | MPX | Douglas, Pope | 60 min |
| Jun 13, 8:51 AM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 13, 10:19 AM CDT | Special Weather Statement | MPX | Stearns | 86 min |
| Jun 13, 5:07 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 38 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 44 min |
| Jun 13, 5:45 PM CDT | Tornado Warning | MPX | Chippewa, Swift | 45 min |
| Jun 13, 6:18 PM CDT | Tornado Warning | MPX | Pope, Stevens, Swift | 57 min |
| Jun 13, 6:52 PM CDT | Tornado Warning | MPX | Stevens | 38 min |
| Jun 13, 6:59 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stevens | 32 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.